Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 318, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 27, 2015, 10:35 AM EST for Hamilton County, Marion County, Indiana. It took effect at Dec 27, 2015, 4:52 PM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2015, 10:35 AM EST (15:35 UTC)
- In effect from
- Dec 27, 2015, 4:52 PM EST
- Expired
- Dec 31, 2015, 9:25 AM EST
- In force
- 4 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Noblesville (NBLI3). The gauge peaked at 16.25 ft at Dec 29, 2015, 2:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 27, 10:00 AM EST, 35 minutes earlier.
Area forecast discussion, Dec 27, 10:00 AM EST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1000 AM EST SUN DEC 27 2015 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 312 AM EST SUN DEC 27 2015 A STRONG FRONT ROUGHLY FROM THE GREAT LAKES TO TEXAS WILL RIPPLE BACK AND FORTH FOR THE NEXT FEW DAYS. THIS MEANS IT WILL BE NORTH OF CENTRAL INDIANA SOMETIMES...AND TO OUR SOUTH AT OTHERS. EXPECT UNSETTLED WEATHER BECAUSE OF THIS. A BIG CHANGE WILL COME STARTING WEDNESDAY AS A HIGH PRESSURE RIDGE BUILDS FROM THE CENTRAL ROCKIES...TO INDIANA...TO THE EAST COAST. FRIDAY NIGHT AND SATURDAY A COLD FRONT IS PREDICTED TO CROSS THE HOOSIER STATE FROM THE NORTHWEST. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1000 AM EST SUN DEC 27 2015 FRONT HAS MOVED SOUTH OF THE AREA AT THE MOMENT TAKING THE WARM AIR AND INSTABILITY WITH IT. THE INSTABILITY SHOULD REMAIN SOUTH OF THE AREA THROUGH THE DAY SO HAVE REMOVED THUNDER MENTION ALL AREAS DURING THE TODAY PERIOD. MORE RAIN IS OVERSPREADING THE AREA AT THE MOMENT AND MORE IS LINED UP ACROSS ILLINOIS. THUS KEPT CATEGORICAL POPS MOST AREAS THIS MORNING. CONTINUED WITH PREVIOUS FORECAST OF LOWERING POPS NORTH DURING THE AFTERNOON. INCREASED WIND GUSTS A BIT BASED ON LATEST TRENDS. TEMPERATURES SHOULD SLOWLY FALL DURING THE DAY WITH THE FRONT TO THE SOUTH. PREVIOUS DISCUSSION FOLLOWS... THE MODELS CONTINUE TO AGREE TODAY WILL HAVE RAIN...WHICH MAY BE HEAVY...AND POSSIBLY THUNDERSTORMS. THE TEMPERATURE FORECAST IS VERY DIFFICULT. THINGS WILL BE DRIVEN BY A STRONG GRADIENT ACROSS A FRONT IN THE AREA. THE POWERFUL BLENDED FORECAST SHOULD WORK AS WELL AS ANYTHING && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ISSUED AT 312 AM EST SUN DEC 27 2015 THERE IS DECENT CONCURRENCE AMONG THE MODELS...AND SOLUTIONS HAVE BEEN FAIRLY STABLE OVER TIME. THAT IS RAIN CONTINUING INTO MONDAY NIGHT BUT DRY WEATHER DEVELOPING BY TUESDAY. THERE IS ALSO AGREEMENT PRECIPITABLE WATER AND INSTABILITY WILL SUPPORT HEAVY RAIN AND A CHANCE OF THUNDER THROUGH TOMORROW. BLENDED TEMPERATURES ARE REASONABLY WELL SUPPORTED BY THE DETERMINISTIC FIELDS.CONFIDENCE IN THE TEMPERATURE FORECAST IS REDUCED BY THE FACT STRONG GRADIENTS WILL BE IN THE AREA FOR MOST OF THE PERIOD. MOST INDICATIONS ARE TONIGHT AND MONDAY WILL BE TOO WARM FOR FREEZING RAIN. HOWEVER AS CHICAGO POINTS OUT...GIVEN UNCERTAINTY ITS BEST TO HAVE A SLIGHT CHANCE FOR IT WHERE FORECAST TEMPERATURES ARE 33 OR LESS. ALL THE GUIDANCE BRINGS THE WIND UP STRONGLY FOR LATE TONIGHT AND MONDAY. IN PRECIPITATION AT THIS TIME OF YEAR ITS HARD TO GET ENOUGH MIXING TO PRODUCE REALLY STRONG GUSTS...BUT THE DAY CREW MAY NEED TO ISSUE AN NPW DEPENDING THE 12Z GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH NEXT SATURDAY/... ISSUED AT 235 AM EST SUN DEC 27 2015 ENSEMBLES SUGGEST MEAN UPPER TROUGH THAT IS EXPECTED TO BE LOCATED IN THE PLAINS BY THE MIDDLE OF THE WEEK WILL PROGRESS INTO THE EASTERN STATES BY NEXT WEEKEND. APPEARS THE ONLY PRECIPITATION THREAT DURING THIS PERIOD WILL ON WEDNESDAY WITH THE PASSAGE OF THE UPPER TROUGH. MOST OF THE DEEP MOISTURE LOOKS TO BE TIED UP FARTHER SOUTH...SO ANY PRECIPITATION AMOUNTS SHOULD BE LIGHT. WILL CONTINUE WITH SMALL CHANCES FOR LIGHT MIXED PRECIPITATION WEDNESDAY AND WEDNESDAY NIGHT. ENSEMBLES SUGGEST LITTLE PRECIPITATION THREAT BEYOND WEDNESDAY...SO WILL CONTINUE WITH A DRY FORECAST FOR THE REST OF THE EXTENDED. && .AVIATION /DISCUSSION FOR THE 271500Z IND TAF UPDATE/... ISSUED AT 935 AM EST SUN DEC 27 2015 NO CHANGES NEEDED TO THE TAF. PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 532 AM EST SUN DEC 27 2015 COLD FRONT HAS PASSES THROUGH ALL THE TERMINALS EXCEPT FOR KBMG...AND IT SHOULD MOVE THROUGH THERE BY OR SHORTLY AFTER ISSUANCE TIME. LINE OF EMBEDDED CONVECTION EXTENDS ROUGHLY ALONG AND BEHIND THE COLD FRONT. APPEARS THE CONVECTION SHOULD BE SOUTHEAST OF KIND/KBMG BY 271300Z. MODEL DATA SUGGEST MAIN FORCING SHOULD DROP SOUTH INTO SOUTHERN INDIANA BY AFTERNOON...SO RAINFALL SHOULD END AT THE KLAF TERMINAL BY MIDDAY...BUT PERIODS OF RAIN MAY LINGER MOST OF THE DAY AT KIND/KHUF/KBMG. MODEL DATA SUGGEST SOME DRYING OF THE LOWER LEVELS OF THE AIR MASS WILL TAKE PLACE FROM NORTH TO SOUTH AS THE DAY GOES BY...SO EXPECTING THE IFR CEILINGS TO LIFT INTO AN MVFR DECK 012-015 FROM THE NORTH LATER TODAY. PRESSURE GRADIENT TIGHTENS UP QUITE A BIT TODAY IN THE WAKE OF COLD FRONT...SO FREQUENT SURFACE GUSTS 18-24 KTS FROM 350-020 DEGREES SHOULD DEVELOP THIS MORNING. && .HYDROLOGY.../FLASH FLOOD WATCH THROUGH 24Z MONDAY/... ISSUED AT 312 AM EST SUN DEC 27 2015 THE THREAT OF HEAVY RAIN CONTINUES. ALL MODELS HAVE PERIODS OF EXTREMELY HIGH PRECIPITABLE WATER AND GOOD FORCING ALONG A FRONTAL BOUNDARY FOR THE DURATION OF THE WATCH. LATEST GUIDANCE SUGGESTS THE GREATEST THREAT OF HEAVY RAIN WILL BE IN THE SOUTHERN PART OF CENTRAL INDIANA TODAY...THE NORTH LATE TONIGHT...AND THE ENTIRE AREA MONDAY. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JK NEAR TERM...JK/50 SHORT TERM...JK LONG TERM....JAS AVIATION...JAS/MK HYDROLOGY...JK
Hazardous weather outlook, Dec 27, 10:05 AM EST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1005 AM EST SUN DEC 27 2015 INZ021-028>031-038-040>042-281515- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-MADISON-DELAWARE- RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... ANDERSON...MUNCIE 1005 AM EST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: HEAVY RAIN. CHANCE THUNDERSTORMS. SLIGHT CHANCE FREEZING RAIN. HAZARDS: FLOODING. LIGHTNING. SLIPPERY ROADS. TIMING: HEAVY RAIN AND THUNDERSTORMS MAINLY LATE TONIGHT. FREEZING RAIN VERY LATE TONIGHT IF AT ALL. FLOODING FROM PREVIOUS RAINS WILL CONTINUE. DISCUSSION: A FRONT NEAR INDIANA WILL CONTINUE TO CAUSE WET WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: SLIGHT CHANCE OF FREEZING RAIN MONDAY MORNING. WINDY WITH A THREAT OF HEAVY RAIN AND THUNDERSTORMS INTO MONDAY NIGHT. SMALL CHANCE FOR NON ACCUMULATING SNOW WEDNESDAY AND WEDNESDAY NIGHT. FLOODING WILL OCCUR ALONG SOME AREA RIVERS. DISCUSSION: A FRONTAL SYSTEM WILL CONTINUE TO CAUSE ACTIVE WEATHER MONDAY. HIGH PRESSURE WILL BRING DRIER BUT COLDER WEATHER STARTING MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ035>037-039-043>049-051>057-060>065-067>072-281515- FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS... TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 1005 AM EST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: HEAVY RAIN. CHANCE THUNDERSTORMS. HAZARDS: FLOODING. LIGHTNING. TIMING: HEAVY RAIN POSSIBLE TODAY AND LATE TONIGHT. THERE MAY BE A LULL EARLY TONIGHT. THUNDERSTORMS POSSIBLE TONIGHT. DISCUSSION: A FRONT NEAR INDIANA WILL CONTINUE TO CAUSE WET WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: WINDY WITH A THREAT OF HEAVY RAIN AND THUNDERSTORMS INTO MONDAY NIGHT. SMALL CHANCE FOR NON ACCUMULATING SNOW WEDNESDAY NIGHT. FLOODING WILL CONTINUE ALONG SOME AREAS RIVERS. DISCUSSION:A FRONTAL SYSTEM WILL CONTINUE TO CAUSE ACTIVE WEATHER MONDAY. HIGH PRESSURE WILL BRING DRIER BUT COLDER WEATHER STARTING MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Dec 27, 7:12 AM EST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 AM EST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM HEAVY RAIN 3 N FISHERS 40.00N 86.02W
12/27/2015 M3.02 INCH HAMILTON IN NWS EMPLOYEE
24 HOUR TOTAL
&&
JASLocal storm report, Dec 27, 9:02 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
902 AM EST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HEAVY RAIN 3 SW THORNTOWN 40.09N 86.65W
12/27/2015 M3.37 INCH BOONE IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 N ULEN 40.12N 86.46W
12/27/2015 M3.03 INCH BOONE IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 ESE GREENCASTLE 39.62N 86.78W
12/27/2015 M3.23 INCH PUTNAM IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 S CRAWFORDSVILLE 39.97N 86.90W
12/27/2015 M3.74 INCH MONTGOMERY IN CO-OP OBSERVER
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 W LEBANON 40.05N 86.56W
12/27/2015 M3.17 INCH BOONE IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NNE FISHERS 39.99N 86.01W
12/27/2015 M3.19 INCH HAMILTON IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 4 S SHERIDAN 40.08N 86.23W
12/27/2015 M3.00 INCH HAMILTON IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 2 E NEW ROSS 39.96N 86.68W
12/27/2015 M3.14 INCH BOONE IN COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 1 NNE CARMEL 39.99N 86.10W
12/27/2015 M3.08 INCH HAMILTON IN COCORAHS
24 HOUR TOTAL
0800 AM HEAVY RAIN 3 N ULEN 40.10N 86.47W
12/27/2015 M4.21 INCH BOONE IN COCORAHS
24 HOUR TOTAL
0858 AM HEAVY RAIN 5 NW LAPEL 40.12N 85.90W
12/27/2015 M3.51 INCH HAMILTON IN COCORAHS
24 HOUR TOTAL
&&
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 12:55 AM EST | Areal Flood Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 9 hr |
| Dec 27, 4:47 AM EST | Areal Flood Warning | IND | Boone, Montgomery, Parke, Putnam | 9 hr |
| Dec 27, 5:02 AM EST | Areal Flood Warning | IND | Hendricks, Putnam | 9 hr |
| Dec 27, 6:14 AM EST | Areal Flood Warning | IND | Hamilton, Hancock, Madison, Marion, Tipton | 9 hr |
| Dec 27, 6:55 AM EST | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush | 9 hr |
| Dec 27, 10:07 AM EST | Areal Flood Warning | IND | Clay, Fountain, Montgomery, Parke, Tippecanoe, Vermillion and 2 more | 9 hr |
| Dec 27, 10:35 AM EST | River Flood Warning | IND | Putnam | 72 hr |
| Dec 27, 10:35 AM EST | River Flood Warning | IND | Delaware, Randolph | 68 hr |
| Dec 27, 10:35 AM EST | River Flood Warning | IND | Marion | 59 hr |
| Dec 27, 10:35 AM EST | River Flood Warning | IND | Putnam | 48 hr |
| Dec 27, 10:35 AM EST | River Flood Warning | IND | Carroll, Tippecanoe, White | 4 days |
| Dec 27, 10:35 AM EST | River Flood Warning | IND | Clinton, Tippecanoe | 72 hr |
| Dec 27, 10:35 AM EST | River Flood Warning | IND | Tippecanoe | 4 days |
| Dec 27, 10:35 AM EST | River Flood Warning | IND | Montgomery, Parke | 24 hr |
| Dec 27, 11:07 AM EST | River Flood Warning | IND | Hendricks, Morgan | 47 hr |
| Dec 27, 1:14 PM EST | Areal Flood Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 9 hr |
| Dec 27, 1:18 PM EST | Areal Flood Warning | IND | Hamilton, Hancock, Madison, Marion, Tipton | 9 hr |
| Dec 27, 1:22 PM EST | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush | 6 hr |
| Dec 27, 2:50 PM EST | River Flood Warning | IND | Henry, Rush, Shelby | 24 hr |
| Dec 27, 3:34 PM EST | Wind Advisory | IND | Boone, Carroll, Clinton, Fountain, Hamilton, Howard and 7 more | 27 hr |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.